MAUDE Adverse Event Report: AESCULAP AG CRANIOPLATE 1.5 SCR.MAG.CROSS L:4MM; CRANIAL FIXATION

AESCULAP AG CRANIOPLATE 1.5 SCR.MAG.CROSS L:4MM; CRANIAL FIXATION
Model Number FM921T
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a cranioplate 1.5 scr.Mag.Cross l:4mm (part # fm921t) was used during a procedure performed on an unknown date.According to the complainant, during the procedure, the screw was broken.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: 331 screws with broken off tip and deformations arrived for investigation.The broken off tips were not enclosed.Investigation was carried out visually and microscopically.All screws show damage.These are pronounced to different degrees on all screws.They are in detail: damaged threads, damaged phillips screw heads, broken screw tips and deformations.The fracture surface of the broken off tips show the typical signs of a screw that was torn off by excessive torque.The phillips heads show significant wear and deformation.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 5(10) x probability of occurrence 7(10)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
CRANIOPLATE 1.5 SCR.MAG.CROSS L:4MM
Common Device Name
CRANIAL FIXATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12924190
Report Number9610612-2021-00765
Device Sequence Number12186754
Product Code JEY
UDI-Device Identifier04038653463671
UDI-Public4038653463671
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K060492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFM921T
Device Catalogue NumberFM921T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown